Louisiana, 2010

Damaging Wind in Louisiana, September 19, 2010

September 19, 2010 · NWS LCH · 1 event in 1 county or zone

Scattered showers and thunderstorms developed across central Louisiana during the afternoon hours on September 19. One small thunderstorm produced a microburst that caused damage in Pineville.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$15,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LCH wrote it up.

Scattered showers and thunderstorms developed across central Louisiana during the afternoon hours on September 19. One small thunderstorm produced a microburst that caused damage in Pineville.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Sep 19, 11:51 AM CST, 1 hour 39 minutes earlier.

Area forecast discussion, Sep 19, 11:51 AM CST, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1251 PM CDT SUN SEP 19 2010

.AVIATION...
BKN/OVC CIRRUS DECK WILL REMAIN OVER THE REGION THROUGH TONIGHT
WITH A FEW LOWER CLOUDS POSSIBLE THIS AFTN...BUT OVERALL VFR
CONDITIONS ARE EXPECTED TO PREVAIL THROUGH THE NEXT 24 HRS. LIGHT
EAST TO SOUTHEAST WINDS WILL CONTINUE. BULK OF SHOWERS/STORMS
REMAIN SOUTH/WEST OF THE AREA BUT MAY SEE A FEW DEVELOP OVER SW
PORTIONS OF THE AREA DURING THE AFTN. HOWEVER ACTIVITY SHOULD BE
QUITE ISOLATED SO LEFT OUT VC MENTION AT THIS TIME. 24

&&

.PREV DISCUSSION... /ISSUED 717 AM CDT SUN SEP 19 2010/

DISCUSSION...
12Z TAF PACKAGE.

AVIATION...
VFR EXPECTED TO PREVAIL AMID LIGHT EAST TO SOUTHEAST WINDS.
CONVECTIVE ACTIVITY EXPECTED TO REMAIN PRIMARILY SOUTH/WEST OF
TERMINALS.

13

PREV DISCUSSION... /ISSUED 350 AM CDT SUN SEP 19 2010/

DISCUSSION...LOW/MID LEVEL LOW POSITIONED JUST SOUTH OF
BROWNSVILLE EARLY THIS MORNING WITH TROF EXTENDING NORTH ALONG
COASTAL TEXAS. RADAR SHOWING BULK OF RAINS ASSOCIATED WITH FEATURE
BETWEEN CORPUS AND GALVESTON...EXTENDING WEST INTO INTERIOR SOUTH
TEXAS AND EAST INTO THE GULF WATERS. AS WAS THE CASE YESTERDAY
MORNING...SATELLITE IMAGERY DEPICTING SOME DEBRIS CIRRUS OVER THE
AREA INCOMING ON A SOUTHWESTERLY FLOW ALOFT. A BIT OF FOG BEING
REPORTED AT A FEW OB SITES WHERE CIRRUS HAS NOT INHIBITED
RADIATIONAL COOLING.

MINIMAL CHANGES TO GRIDS/ZONES THIS MORNING. WILL CONTINUE WITH
LIMITED CHANCES FOR RAINS THROUGH THE NEW WEEK. MID LEVEL HIGH
BECOMES REESTABLISHED OVER THE AREA FOR THE FIRST HALF OF THE WORKWEEK
WITH WESTWARD MIGRATION OF TEXAS TROF. PRECIPITABLE WATER VALUES
PROGGED BY GFS TO TREND DOWN TO AROUND 1.5 INCHES AT LCH. SLIGHTLY
MORE MOISTURE WILL BE AVAILABLE OVER SOUTHEAST TEXAS AND HAVE
OPTED TO KEEP ISOLATED CHANCES FOR PORTIONS OF LOWER SOUTHEAST
TEXAS THROUGH WEDNESDAY.

HAVE REINTRODUCED ISOLATED RAIN CHANCES FOR THE LATTER HALF OF THE
WEEK AREA-WIDE AS HIGH SLIDES TO THE EAST AND MINOR DISTURBANCES
WITHIN EASTERLY FLOW ALOFT INCOMING COULD BE SUFFICIENT TO TRIGGER
SOME CONVECTION IN CONCERT WITH A POTENTIAL SEABREEZE. MAJOR
DIFFERENCES EMERGE BETWEEN LONG RANGE OPERATIONAL MODELS FOR THE
NEW WEEK WITH THE ECMWF ADVANCING AN OPEN WAVE INTO THE
PLAINS...EVOLVING INTO A CUTOFF LOW OVER THE SOUTH PLAINS. GFS ON
THE OTHER HAND ADVANCES TROF TO THE EASTERN SEABOARD WITH
DEVELOPMENT OF A SIGNIFICANT CYCLONE.

OTHERWISE LOOKING FOR TEMPERATURES THROUGHOUT THE FORECAST TO
CONTINUE A FEW DEGREES ABOVE THE NORM.

MARINE...HIGH PRESSURE RIDGING WEST ACROSS THE GULF WATERS WILL
MAINTAIN A MODERATE EAST TO SOUTHEAST FLOW THROUGH THE WEEK. HIGH
PRESSURE BECOMING REESTABLISHED ALOFT WILL LIMIT ANY CHANCE FOR
RAINS.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  93  73  92  73 /  10  10  10  10
KBPT  93  74  92  74 /  20  10  20  10
KAEX  96  69  96  71 /  10  10  10  10
KLFT  94  75  94  73 /  10  10  10  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.

&&

PUBLIC/MARINE...04
AVIATION...04
Hazardous weather outlook, Sep 19, 3:02 AM CST, 10 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
402 AM CDT SUN SEP 19 2010

GMZ430-432-435-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-
200915-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-VERNON-RAPIDES-AVOYELLES-
BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-
ACADIA-LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-
ST. MARY-LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-
ORANGE-
402 AM CDT SUN SEP 19 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ450-452-455-470-472-475-200915-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-
402 AM CDT SUN SEP 19 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Rapides

When
September 19, 1:30 PM CST
Where
Rapides County, 0.46 mi WSW of Pineville to 0.31 mi SSW of Pineville
Measured
56 kt (64 mph) estimated gust
Property damage
$15,000
Reported by
Newspaper
Coordinates
31.318, -92.438

Alexandria Town Talk reported a microburst struck portions of southern Pineville near the Red River. A tree was blown onto a house on Harrison Street, with other trees falling onto roadways at the intersection of Sanders Street and Lee Street. A large tree fell onto a mobile home and an adjacent car on Grant Street. A wooden Zion Hill Baptist Church sign was blown to the southeast into the median of the Cottingham Expressway. Several power lines were also blown down with up to 50 homes losing power. The microburst damage path was approximately 0.3 miles long and 50 yards wide. All damage was in a general northwest to southeast direction with wind speeds estimated around 65 mph.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2010Every state in 2010This day in weather historyWarnings in Louisiana, September 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 260296.